Moderna COVID vaccine has caused side effects for those with cosmetic facial fillers

0
170
Moderna Vaccines. (Photo: WSJ).

People with cosmetic facial fillers could experience swelling and inflammation with one of the coronavirus vaccines, the FDA advisory committee noted.

According to the committee, several trial participants with fillers have experienced side effects. A Californian dermatologist said the reaction was immunological, ABC7 reported on Thursday.

“Your immune system which causes inflammation revs up when you get a vaccine. That’s how it’s supposed to work,” said Dr. Shirley Chi. “However, medical personnel has easily treated the side effects”.

“It makes sense that there’s an immune response in areas containing substances that doesn’t naturally occur in your body.”

She said, however, that the side effects shouldn’t stop people from obtaining the vaccine.

“In these cases the patients all had swelling and inflammation in the area of the filler,” Chi said.

“A couple of the patients had cheek fillers six months prior to their vaccine. One patient had lip filler two days after the vaccine. All received steroid treatments and anti-histamines, which resolved all of their reactions.”

Moderna’s COVID-19 vaccine received approval from the FDA on Friday. It offers an alternative to one from Pfizer and BioNTech.

The two work “better than we almost dared to hope,” NIH Director Dr. Francis Collins told The Associated Press. “Science is working here, science has done something amazing.”

Early results of large, still incomplete studies show both vaccines appear safe and strongly protective. However, Moderna’s is easier to handle since it doesn’t require storage at ultra-frozen temperatures.

(Fox News).

Leave a Reply